Discussions By Condition: Gastrointestinal conditions

Tired of Pain

Posted In: Gastrointestinal conditions 2 Replies
  • Posted By: Anonymous
  • November 17, 2007
  • 06:59 AM

I have had abdominal pain (upper abdomen, centered in my body) on and off at night for a couple months. I am also experiencing urgency with stool (Going 2-4 times per day, but formed, not diarrhea) and occasionally nausea.

I had nausea/diarrhea really bad a few weeks ago, went to the ER, was told I had a UTI and given phenergan/immodium, didn't go to the bathroom for a day, probably from the immodium, etc. Then I started going all the time after taking the antibiotic. 5 times one night, 6 or 7 the next, and 12 times on the third night with the antibiotic. I was very ill again. Dehydrated, I'm sure, weak and nauseaous. I was told to stop the antibiotic immediately. Probably won't ever take that one again (cipro). Since then I haven't had diarrhea, just urgency (which I had before), but this is when the sporadic nausea started.

I don't know what to do. The nausea occurs ONLY after dinner and I never throw up. I hate throwing up and I try not to do it. I only used to experience nausea maybe once a year before this, and I only threw up about once every 2. Also, I used to have bowel movements 3 times per week instead of 3 times per day.

Any ideas as to what is wrong with my body?

Oh, and I take nexium 2x per day for reflux. I have for over 6 months.

Reply Flag this Discussion

2 Replies:

  • You need to have a colonscopy and a feCal test (test of your stool for blood). You should also talk to your doctor about the problems after your antibiotic. Antibiotics can actually cause colitis sometimes. The nausea after you eat could be caused by a stricture in the small intestine. Food isn't able to pass the stricture fast enough causing you to feel the nausea. This is often seen in Crohns disease. It is a common symptom and most people rarely throw up unless the stricture is so tight that food is unable to pass. Ask for more tests! Kiera
    Anonymous 42,789 Replies
    • November 17, 2007
    • 11:57 PM
    • 0
    Flag this Response
  • Thank you KieraI am seeing a gastroenterologist in December, but I don't know how long I can wait. I am probably going to try to see my GP this week. I feel really good some days and other days...not at all. In my family we are all fairly healthy, but I am the sickest of my parents and siblings. I seem to be more prone to regular (not of the stomach variety) viruses and infections. Who knows...I just know I'm tired of this and too young to feel this way.
    Anonymous 42,789 Replies
    • November 18, 2007
    • 09:06 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?